MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED

ENDOLOGIX INC. AFX2; BIFURCATED
Model Number BEA25-70/I16-30
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Hematoma (1884); Ischemia (1942); Occlusion (1984); Thrombus (2101)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the investigation, the clinical evaluation was able to confirm the contralateral limb endoknot and difficulty resolving the endoknot.Additionally, the clinical evaluation was able to confirm a type 2 endoleak.The clinical assessment was based on no medical records and adequate patient images.A manufacturing or design issue has not been identified or suspected based on the evaluation of the reported event.The root cause of the reported event is unknown, there is not enough information to determine the root cause of the reported event.The event devices remain implanted in the patient and were not returned for further evaluation.The clinical evaluation found further evidence to reasonably suggest the following contributing factors to the reported event; patient anatomy, patient history of peripheral vascular disease with calcifications in the iliacs, sheath exchanges/manipulations during resolution of the wire wrap, and angioplasty of the left iliac limb of the bifurcated device with a coda balloon might have contributed to the dissection, and subsequent negative sequelae.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported during patient initial procedure on (b)(6) 2016 the contra-limb wire became entangled resulting in an endoknot.The physician was able to reconcile the knot which prolonged the procedure.Post procedure the patient was taken back to the operating room for an ischemic leg as well as an occluded left external iliac artery due to a dissection.The physician completed a surgical exploration of the left common femoral artery with patch angioplasty and placed stents in the left common iliac artery as well as the left external iliac artery to resolve the dissection and occlusion.His recovery was complicated by acute encephalopathy with confusion and a minimal left side retroperitoneal hematoma.

Brand Name
AFX2
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6058937
Report Number2031527-2016-00497
Device Sequence Number18845959
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)170317
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2017
Device Model NumberBEA25-70/I16-30
Device Lot Number1355831-010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTO UNI-ILIAC- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR